Alert archive / South Dakota / Wind Advisories in 2013
Wind Advisory 13, NWS Rapid City, SD
NWS Rapid City, SD issued this wind advisory at Mar 14, 2013, 2:16 PM MDT for 7 counties in South Dakota. It took effect at Mar 15, 2013, 11:00 AM MDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Mar 14, 2013, 2:16 PM MDT (20:16 UTC)
- In effect from
- Mar 15, 2013, 11:00 AM MDT
- Expired
- Mar 15, 2013, 2:33 PM MDT
- In force
- 4 hr
- Issued by
- NWS Rapid City, SD
Counties Butte County, SD, Custer County, SD, Harding County, SD, Lawrence County, SD, Meade County, SD, Pennington County, SD, Perkins County, SD
The radar
The Rapid City radar (KUDX), 65 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 8.3 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1779 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
439 WWUS73 KUNR 142016 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 216 PM MDT THU MAR 14 2013 .A COLD FRONT WILL MOVE THROUGH THE AREA ON FRIDAY BRINGING GUSTY NORTH TO NORTHWESTERLY WINDS. THE WINDS WILL SUBSIDE LATE FRIDAY AFTERNOON INTO FRIDAY EVENING. SDZ001-002-012-013-025-026-030-031-072-073-150430- /O.NEW.KUNR.WI.Y.0013.130315T1700Z-130316T0100Z/ HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS- NORTHERN FOOT HILLS-RAPID CITY-CUSTER CO PLAINS- PENNINGTON CO PLAINS-STURGIS/PIEDMONT FOOT HILLS- SOUTHERN MEADE CO PLAINS- INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON... BELLE FOURCHE...FAITH...SPEARFISH...RAPID CITY...FOLSOM...WALL... STURGIS...UNION CENTER 216 PM MDT THU MAR 14 2013 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM MDT FRIDAY... THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 7 PM MDT FRIDAY. * TIMING...LATE FRIDAY MORNING THROUGH EARLY FRIDAY EVENING. * WINDS...NORTH TO NORTHWEST 25 TO 40 MPH WITH GUSTS UP TO 55 MPH. * IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE CONTROL... ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. STRONG WINDS CAN CAUSE BLOWING DUST...REDUCED VISIBILITY...AND FLYING DEBRIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$
4 follow-up statements
937 WWUS73 KUNR 150232 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 832 PM MDT THU MAR 14 2013 .A LOW PRESSURE SYSTEM WILL MOVE THROUGH THE AREA ON FRIDAY BRINGING GUSTY NORTH TO NORTHWESTERLY WINDS. THE WINDS WILL SUBSIDE FRIDAY EVENING. SDZ001-002-012-013-025-026-030-031-072-073-151100- /O.CON.KUNR.WI.Y.0013.130315T1700Z-130316T0100Z/ HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS- NORTHERN FOOT HILLS-RAPID CITY-CUSTER CO PLAINS- PENNINGTON CO PLAINS-STURGIS/PIEDMONT FOOT HILLS- SOUTHERN MEADE CO PLAINS- INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON... BELLE FOURCHE...FAITH...SPEARFISH...RAPID CITY...FOLSOM...WALL... STURGIS...UNION CENTER 832 PM MDT THU MAR 14 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 7 PM MDT FRIDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 7 PM MDT FRIDAY. * TIMING...LATE FRIDAY MORNING THROUGH EARLY FRIDAY EVENING. * WINDS...NORTH TO NORTHWEST 25 TO 40 MPH WITH GUSTS UP TO 55 MPH. * IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE CONTROL... ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. STRONG WINDS CAN CAUSE BLOWING DUST...REDUCED VISIBILITY...AND FLYING DEBRIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$ JC
759 WWUS73 KUNR 150834 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 234 AM MDT FRI MAR 15 2013 .A LOW PRESSURE SYSTEM WILL MOVE THROUGH THE AREA TODAY BRINGING GUSTY NORTHWEST WINDS. SDZ001-002-012-013-025-026-030-031-072-073-152130- /O.CON.KUNR.WI.Y.0013.130315T1700Z-130316T0100Z/ HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS- NORTHERN FOOT HILLS-RAPID CITY-CUSTER CO PLAINS- PENNINGTON CO PLAINS-STURGIS/PIEDMONT FOOT HILLS- SOUTHERN MEADE CO PLAINS- INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON... BELLE FOURCHE...FAITH...SPEARFISH...RAPID CITY...FOLSOM...WALL... STURGIS...UNION CENTER 234 AM MDT FRI MAR 15 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MDT THIS EVENING. * TIMING...LATE THIS MORNING THROUGH EARLY EVENING. * WINDS...NORTH TO NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE CONTROL... ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. STRONG WINDS CAN CAUSE BLOWING DUST...REDUCED VISIBILITY...AND FLYING DEBRIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$
577 WWUS73 KUNR 151435 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 835 AM MDT FRI MAR 15 2013 .A LOW PRESSURE SYSTEM WILL MOVE THROUGH THE AREA TODAY BRINGING GUSTY NORTHWEST WINDS. SDZ001-002-012-013-025-026-030-031-072-073-160100- /O.CON.KUNR.WI.Y.0013.130315T1700Z-130316T0100Z/ HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS- NORTHERN FOOT HILLS-RAPID CITY-CUSTER CO PLAINS- PENNINGTON CO PLAINS-STURGIS/PIEDMONT FOOT HILLS- SOUTHERN MEADE CO PLAINS- INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON... BELLE FOURCHE...FAITH...SPEARFISH...RAPID CITY...FOLSOM...WALL... STURGIS...UNION CENTER 835 AM MDT FRI MAR 15 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING. * TIMING...LATE THIS MORNING THROUGH EARLY EVENING. * WINDS...NORTH TO NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE CONTROL... ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. STRONG WINDS CAN CAUSE BLOWING DUST...REDUCED VISIBILITY...AND FLYING DEBRIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$
397 WWUS73 KUNR 152033 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 233 PM MDT FRI MAR 15 2013 SDZ001-002-012-013-025-026-030-031-072-073-152145- /O.CAN.KUNR.WI.Y.0013.000000T0000Z-130316T0100Z/ HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS- NORTHERN FOOT HILLS-RAPID CITY-CUSTER CO PLAINS- PENNINGTON CO PLAINS-STURGIS/PIEDMONT FOOT HILLS- SOUTHERN MEADE CO PLAINS- INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON... BELLE FOURCHE...FAITH...SPEARFISH...RAPID CITY...FOLSOM...WALL... STURGIS...UNION CENTER 233 PM MDT FRI MAR 15 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS CANCELLED THE WIND ADVISORY. GUSTY NORTHWESTERLY WINDS OF 15 TO 30 MPH WITH GUSTS TO AROUND 40 MPH WILL CONTINUE THROUGH THE AFTERNOON. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before this wind advisory went out at Mar 14, 11:28 AM MDT, 2 hours 48 minutes earlier.
Area forecast discussion, Mar 14, 11:28 AM MDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY NATIONAL WEATHER SERVICE RAPID CITY SD 1128 AM MDT THU MAR 14 2013 .UPDATE... ISSUED AT 959 AM MDT THU MAR 14 2013 QUIET WEATHER CONTINUES OVER THE AREA AS TEMPERATURES ARE CURRENTLY PUSHING THROUGH THE 50S OVER MOST LOCATIONS WHILE SKIES REMAIN MOSTLY CLEAR...THOUGH SOME HIGH CLOUDS CONTINUE TO PUSH OVER RIDGE AXIS STRETCHING FROM THE GREAT BASIN TO THE NRN ROCKIES. GOING FORECAST IS IN PRETTY GOOD SHAPE WITH ONLY UPDATES PLANNED TO TWEAK TEMPS AND CLOUD COVER A BIT WITH GOING TRENDS. && .SHORT TERM...(TODAY THROUGH FRIDAY NIGHT) ISSUED AT 300 AM MDT THU MAR 14 2013 CURRENT SURFACE MAP SHOWS WARM FRONT MOVING THROUGH EASTERN DAKOTAS. MILD TEMPERATURES ACROSS THE FORECAST AREAS...WITH SOME LOCATIONS STILL IN THE 40S/LOW 50S. UPPER LEVEL RIDGE SHIFTS ACROSS THE NORTHERN PLAINS TODAY...WITH HIGHS SEVERAL DEGREES WARMER THAN YESTERDAY. UPPER RIDGE BREAKS DOWN ON FRIDAY...ALLOWING FAST MOVING SHORTWAVE TO CROSS NORTH DAKOTA. DEEP MIXING ALONG WITH INCREASE IN BL-850MB WINDS WILL RESULT IN WINDY CONDITIONS ON THE PLAINS NORTH AND EAST OF THE BLACK HILLS. A FEW LIGHT RAIN SHOWERS POSSIBLE ACROSS THE BLACK HILLS AND FAR NORTHWEST SOUTH DAKOTA LATE IN THE DAY. .LONG TERM...(SATURDAY THROUGH WEDNESDAY) ISSUED AT 300 AM MDT THU MAR 14 2013 UNSETTLED CONDITIONS WILL CONTINUE ON SATURDAY WITH BAROCLINIC ZONE SITTING ACROSS OUR WRN ZONES. THIS SHOULD ALSO RESULT IN FAIRLY WIDE RANGING TEMPS ACROSS THE CWFA...COOLEST IN THE EAST. VIGOROUS UPPER TROF THEN RAPIDLY PUSHES THROUGH THE NRN ROCKIES ON SUNDAY AND THROUGH THE NRN PLAINS SUNDAY NIGHT. GFS/ECMWF/GEM ALL TRACK THE UPPER LEVEL CIRCULATION ACROSS NODAK...WHICH SHOULD RESULT IN MOSTLY LIGHT PCPN ACROSS OUR CWFA...ALTHOUGH WINDS COULD BECOME A FACTOR IN COLD ADVECTION REGIME BEHIND THE TROF. UPPER RIDGE SHOULD THEN BRING DRY WX THROUGH MID WEEK. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 1127 AM MDT THU MAR 14 2013 VFR CONDITIONS ARE EXPECTED THROUGH FRIDAY AFTERNOON. && .UNR WATCHES/WARNINGS/ADVISORIES... SD...NONE. WY...NONE. && UPDATE...SCHILD SHORT TERM...7 LONG TERM...JOHNSON AVIATION...RUDGE
Hazardous weather outlook, Mar 14, 3:54 AM MDT, 10 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 354 AM MDT THU MAR 14 2013 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-151300- BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON- HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK- NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS- NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY- SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS- SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP- WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH- 354 AM MDT (454 AM CDT) THU MAR 14 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT WARM TEMPERATURES AND LOW HUMIDITY THIS AFTERNOON WILL PUT THE GRASSLAND FIRE DANGER INDEX IN THE HIGH TO VERY HIGH CATEGORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WARM AND DRY CONDITIONS ARE EXPECTED AGAIN ON FRIDAY... ALONG WITH GUSTY NORTHWEST WINDS. THE GRASSLAND FIRE DANGER INDEX WILL BE IN THE VERY HIGH TO EXTREME CATEGORY FRIDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES... OR CHECK OUR WEB SITE AT WEATHER.GOV/RAPIDCITY
Nearby
Wind Advisories in South Dakota, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.